I want to use this page to document my experiences quitting paliperidone.
So, today is the 17th. I quit on the 7th. I was on a 25 mg depot injection before I quit. So far my experiences have been positive. My thinking, speech and physical movement have all gotten significantly faster.
Something I’ve noticed is that I can walk faster where I couldn’t before but it’s still harder to do some things. Like, lift my knees up high whilst jogging on the spot and I still can’t run. I didn’t have this problem before being put on antipsychotics but after being put on them it made physical stuff hard. It was like I was just waking up from a sleep all the time and never fully awake. But, getting off them, it feels like my body is waking up. My legs feel so much better. But, I still feel like I’m still affected by the drugs a little bit.
Does anyone else get this thing from antipsychotic drugs where it like slows you down?
Do you get this feeling like your legs are weighed down or something?
No. I don’t get that symptom. I get asexuality, very dry mouth, coarse tremors and constipation from all of my meds. And occasionally, akathesia.
What antipsychotic were you put on and for how long?
I got an involuntary tremor of an eyelid - which was the worst on the higher dose. But I haven’t noticed it happening at all since I quit. I didn’t get a hand tremor or a noticeably dry mouth but I do think it inhibited my ability to enjoy sex yeah. So it will be interesting to see if that side of things improve after I’ve been off them for a while.
Abilify made me feel that way. But not paliperidone which I’m currently on. But yeah abilify It was a nightmare.
Hope all goes well in quitting meds for you.
At some point my Psychiatrist had wanted to put me on abilify.
Did you find you had problems with impulse control on abilify?
I nearly died on invega sustenna
It made me a fragile statue waiting to fall and shatter into a thousand pieces
It made you suicidal?
I wanted out too when I was on a high dose.
I hope I can get off antipsychotics permanently.
I’m worried about the withdraw effects though. I haven’t experienced anything bad so far but a lot of people get depressed, aggitated, psychotic and irritable after they quit. Even people who were not previously mentally ill. So I think it’s a realistic concern.
for God’s sake don’t stop taking your meds !! you could lose everything!!
I lost everything when I was on the psych drugs. Especially on a high dose. Life was not worth living.
I don’t feel like myself on antipsychotics. Now that I’m not on them I’m feeling great
It’s a deadly game you are playing man…sure maybe you feel great now…the delusions will return and the meds that were once working for you are maybe not gonna work next time…don’t do it !!
well I hope you listen next time you get thrown in the mental ward…got to learn the lesson yourself. you are on your way to getting sick, I promise.